Differential Equations and Dynamical Systems

, Volume 27, Issue 4, pp 379–394 | Cite as

Almost Automorphy and Riccati Equation

  • Indira MishraEmail author
Original Research


In this paper we first consider a linear time invariant system with almost automorphic forcing term. We propose two new deterministic quadratic control problems motivated by Da-Prato. We make use of a degenerate Riccati equation to solve these control problems. We also study the existence and uniqueness of an almost automorphic solutions of the associated differential equations.


Almost automorphic function Riccati equation Exact controllability Evolution equation Hyperbolic semigroups Interpolation spaces 

Mathematics Subject Classification

34 K06 34 A12 37 L05 



The author would like to thank the referee for his/her useful comments and suggestions which really helped to improve the manuscript.


  1. 1.
    Bochner, S.: Continuous mapping of almost automorphic and almost automorphic functions. Proc. Nat. Sci. USA. 52, 907–910 (1964)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Da Prato, G., Ichikawa, A.: Optimal control of linear systems with almost periodic inputs. Siam. J. Control Optim. 25, 1007–1019 (1987)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Da Prato, G., Ichikawa, A.: Quadratic control for linear time varying systems. Siam. J. Control Optim. 28(2), 359–381 (1990)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Chang, Y.K., Nieto, J.J., Li, W.S.: Controllability of semilinear differential systems with nonlocal initial conditions in Banach spaces. J. Optim. Theory Appl. 142, 267–273 (2009)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Mophou, G., N’Guérkata, G.M., Milce, A.: Almost automorphic functions of order \(n\) and applications to dynamic equations on time-scale. Discrete Dyn. Nat. Soc. 2014, 1–13 (2014)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Zuazua, E.: Controllability of Partial Differential Equations. 3éme cycle. Castro Urdiales (Espagne), 2006, pp. 311. \({<}\text{ cel }{-}00392196{>}\) Google Scholar
  7. 7.
    Kesavan, S., Raymond, J.P.: On a degenerate Riccati equation. Control Cybern. 38, 1393–1410 (2009)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Bittanti, S., Locatelli, A., Maffezzoni, C.: Periodic Optimization Under Small Perturbations in Periodic Optimization, Vol. II, A. Marzollo. Springer, New York (1972)zbMATHGoogle Scholar
  9. 9.
    Baroun, M., Maniar, L., N’Guérékata, G.M.: Almost periodic and almost automorphic solutions to semilenear parabolic boundary differential equations. Nonlinear Anal. 69, 2114–2124 (2008)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Bensoussan, A., Da Prato, G., Delfour, M.C., Mitter, S.K.: Representation and Control of Infinite Dimensional Systems, vol. 2. Birkhuser, NewYork (1993)CrossRefGoogle Scholar
  11. 11.
    N’Guerekata, G.M.: Almost Automorphic Functions and Almost Periodic Functions in Abstract Spaces. Kluwer Academic/Plenum Publishers, New York, London, Moscow (2001)CrossRefGoogle Scholar
  12. 12.
    Diagana, T.: Existence of almost automorphic solutions to some classes of nonautonomous higher-order differential equations. Electron. J. Qual. Theory Differ. Equ. 22, 1–26 (2010)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Mishra, Indira, Bahuguna, D.: Almost automorphic mild solutions of hyperbolic evolution equations, with Stepanov-like almost automorphic forcing term. Electron. J. Differ. Equ. 2012, 1–11 (2012)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Engel, K.J., Nagel, R.: One parameter semigroups for linear evolution equations. Springer, New York (2000)Google Scholar
  15. 15.
    Henríquez, Hernan R., Cuevas, Claudio: Almost automorphy for abstract neutral differential equations via control theory. Ann. Mat. Pura Appl. (4) 192(3), 393–405 (2013)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Beandry, P.H., Diagana, T.: Existence of quadratic-mean almost periodic solutions to some stochastic hyperbolic differential equations.Electron J. Differ. Equ. 2009 (111), 1–14 (2009)Google Scholar
  17. 17.
    Speyer, J.L., Evans, R.T.: A second variational theory for optimal periodic processes. IEEE Trans. Automat. Control 29, 138–147 (1984)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Kesavan, S.: Texts and Reading in Mathematics 52, Functional Analysis. Hindustan Book Agency, India (2008)Google Scholar
  19. 19.
    Venkatesh, Y.V.: Energy methods in time varying system stability and instability analysis. In: Lecture Notes in Physics, vol. 68. Springer, Berlin, NewYork (1977)Google Scholar
  20. 20.
    Barbu, V., Da Prato, G.: Hamilton-Jacobi Equations in Hilbert Spaces. Pitman, London (1983)zbMATHGoogle Scholar
  21. 21.
    Fink, A.M.: Almost periodic differential equations. In: Lecture Notes in Math., Vol. 377. Springer, Berlin, (1974)Google Scholar
  22. 22.
    Da Prato, G., Ichikawa, A.: On a matrix Riccati equation of stochastic control. Siam. J. Control Optim. 6, 681–697 (1968)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Zabczyk, J.: Mathematical Control Theory—An Introduction. Modern Birkhäuser Classics, NewYork (1992)zbMATHGoogle Scholar
  24. 24.
    Pritchard, A.J., Zabczyk, J.: Stability and stabilizability of infinite dimensional systems. SIAM Rev. 23, 25–52 (1981)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Zabczyk, J.: Remarks on the algebraic Riccati equation in Hilbert space. Appl. Math. Optim. 2, 251–258 (1976)MathSciNetCrossRefGoogle Scholar

Copyright information

© Foundation for Scientific Research and Technological Innovation 2015

Authors and Affiliations

  1. 1.Depto. Matematicas, Facultad de CienciasUniv. de ChileSantiagoChile

Personalised recommendations